Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A study of graph closed subsemigroups of a full transformation semigroup

Authors: R. G. Biggs, S. A. Rankin and C. M. Reis
Journal: Trans. Amer. Math. Soc. 219 (1976), 211-223
MSC: Primary 20M20; Secondary 05C20
MathSciNet review: 0404502
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {T_X}$ be the full transformation semigroup on the set X and let S be a subsemigroup of $ {T_X}$. We may associate with S a digraph $ g(S)$ with X as set of vertices as follows: $ i \to j \in g(S)$ iff there exists $ \alpha \in S$ such that $ \alpha (i) = j$. Conversely, for a digraph G having certain properties we may assign a semigroup structure, $ S(G)$, to the underlying set of G. We are thus able to establish a ``Galois correspondence'' between the subsemigroups of $ {T_X}$ and a particular class of digraphs on X. In general, S is a proper subsemigroup of $ S \cdot g(S)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M20, 05C20

Retrieve articles in all journals with MSC: 20M20, 05C20

Additional Information

Keywords: Transformation semigroup, nil semigroup, idealizer, partially ordered set, digraph, algebraic graph, idealized graph
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society